You are here

J. Calvin Berry

J. Calvin Berry
Associate Professor
Statistics

441 Maxim Doucet Hall
337-482-5294
cberry@louisiana.edu

J. Calvin Berry's webpage

Ph.D. 1985 Cornell University
M.A. 1980 University of North Carolina at Greensboro
B.S. 1978 University of North Carolina at Greensboro

I received my Bachelor of Science (1978) and Master of Arts (1980) degrees in mathematics from the University of North Carolina at Greensboro. My master's thesis, which is in the area of experiment design and linear models, was directed by David G. Herr. I then received my PhD in statistics (1985) from Cornell University. My PhD dissertation, which is in the area of decision theory, was directed by George Casella. After graduating from Cornell, I joined the faculty in the mathematics department at Northern Arizona University in Flagstaff. In 1990 I relocated to Lafayette to join the statistics department at UL Lafayette, nee the University of Southwestern Louisiana. I am now associate professor in the mathematics department.

I teach statistics at all levels, provide statistical advice to students and faculty, and conduct research in statistics. My main research interests are in the areas of decision theory, Bayesian statistics, linear models, and multivariate analysis.

Selected research publications:

  • On a simple measure of dominance (with Charles Anderson), Journal of Statistical Planning and Inference, 139 (2009), 1098-1108.
  • On the existence of a most probable category, Journal of Statistical Planning and Inference, 99 (2001), 175-182.
  • Improving the James-Stein Estimator Using the Stein Variance Estimator, Statistics and Probability Letters, 20 (1994), 241-245.
  • Minimax Estimation of a Restricted Exponential Location Parameter, Statistics and Decisions, 11 (1993) 307-316.
  • Equivariant Estimation of a Normal Mean Vector Using a Normal Concomitant Vector for Covariance Adjustment (with Chun Jin), Communications in Statistics, 22 (1993) 335-346.
  • On Invariance and Maximum Likelihood Estimation (with Nabendu Pal), The American Statistician, 46 (1992), 209-212.
  • Minimax Estimation of a Bounded Multivariate Normal Mean Vector, Journal of Multivariate Analysis, 35 (1990), 130-139.
  • Bayes Minimax Estimation of a Bernoulli p in a Restricted Parameter Space, Communications in Statistics, 18 (1989), 4607-4616.
  • Equivariant Estimation of a Normal Mean Using a Normal Concomitant Variable for Covariance Adjustment, The Canadian Journal of Statistics, 15 (1987), 177-183.